My neuro started me on Lyrica yesterday for peripheal neuropathy and boy did a do a number on me. I am to take 1 pill a day for 5 days and then increase 2 to pills a day....then up to 3 pills a day. Well I took one yesterday and it turned me into a complete zombie and the same thing today. There's no way I can drive feeling like this and was wondering if anyone took this medication or has advice regarding this medication. Do these side effects diminish over time? I would greatly appreciate any input.
I take Lyrica and initially, it did the same thing to me. You need to titrate up a bit more slowly. For example, I began with 50 mg. once a day, for 7 days, then, I went to 50 mg. twice a day, for the next 7 days. It wasn't until the 3rd week, that my zombie-like state subsided. (Personally, I think I may have been beter off starting with 25 mg.) Until that Zombie state subsides, please don't drive, or you will be held totally responsible if you are in a car accident. Also, if you are taking a sleep aid, the Lyrica will increase it's effectiveness, making you a total Zombie. And don't drink any alcohol at all while you are on Lyrica. It has been worth taking the Lyrica because it has calmed my neuropathy, thus making the time to go through tests to determine the cause, a bit more tolerable. Good luck, I hope it helps you.
I appreciate all your responses. It's good to know I'm not alone. I could tell immediately that driving was not a option. If figured if I had slurred typing then I shouldn't be behind the wheel! LOL Thanks for the heads up Yorkieville, do you have a definite diagnosis yet?
Ahorksrn--I guess we're in the same boat, no real answers (I was told PN) as why we are experiencing these symptoms. I have the same sensations and abdominal pain that has been unexplained since October. Initially I had only the abdominal/rib area pain and everything has been ruled out, then the shocking, burning and stinging sensations started about a month ago. It's all very strange and I hope we all get answers soon.
I have ( as of yet) undiagnosed pn symptoms (buzzing, tingling, electric shocks, burning, tremoring, etc) and have been on Lyrica for 6 weeks. Initally 75mg three times a day (too much for me, was a zombie) and now down to 50mg three times a day. The sleepiness wears off after a few weeks but also I think it is not as effective for symptoms when it wears off. Be careful though, Lyrica is used in the UK for generalized anxiety disorder (google lyrica withdrawl) and when I went from 75 three times a day to 50 three times a day I had panic attacks for 4 days and had no idea where they were coming from. My neuro had never heard of this...but google it, its out there!
Hi, Shawn. No diagnosis yet. I had a Lumbar Epidural Steroid Injection last week, as a diagnostic measure, but it did absolutely nothing, but make me worse. How's the Lyrica working for you now? Are you adjusting to it?
Next week, back to the PMD to see what he wants to do next.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.